MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTSTD1260
Medical Device Problem Codes Detachment Of Device Component (1104); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The coil was implanted and the pusher assembly was disposed of.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right posterior communicating artery (pcomm) using penumbra smart coils (smart coils).It was noted that the patient's anatomy was not tortuous.During the procedure, the physician placed initial non-penumbra coils into the aneurysm using a non-penumbra microcatheter.While attempting to advance a new smart coil through the microcatheter with no resistance, the physician felt that the coil had unintentionally detach within the microcatheter.The smart coil was halfway outside of the microcatheter and into the aneurysm when it detached.Therefore, the physician used the smart coil pusher assembly to push the remaining amount of coil into the aneurysm.The procedure was then successfully completed using additional coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6988149
Report Number3005168196-2017-01901
Device Sequence Number102692
Product Code HCG
UDI-Device Identifier00814548014449
UDI-Public00814548014449
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2022
Device Catalogue Number400SMTSTD1260
Device Lot NumberC00992
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Initial Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1